Texas, 2013Drought in Texas, August 1 to 31, 2013
August 1 to 31, 2013 · NWS SJT · 15 events in 15 counties and zones
Although drought continues to affect a large part of West Central Texas, it is showing some improvement. S.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although drought continues to affect a large part of West Central Texas, it is showing some improvement. The U.S. Drought Monitor continues to indicate a severe drought along and north of Interstate 20 and a severe drought south of a line from Ozona to Brady to San Saba County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 31, 10:17 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 31, 10:17 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1117 PM CDT WED JUL 31 2013
.DISCUSSION...
LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. AVIATION BELOW HAS DETAILS.
&&
.AVIATION...
MODELS THIS CYCLE INDICATE NO NEED TO DEVIATE FROM THE PREVIOUS
TERMINAL FORECAST. SURFACE WINDS WILL BE LIGHT AND VARIABLE FOR
THE NEXT 24 HOURS.
HUBER
&&
.PREV DISCUSSION... /ISSUED 913 PM CDT WED JUL 31 2013/
UPDATE...
REMOVING EVENING RAIN CHANCES.
DISCUSSION...
STORMS HAVE NEARLY DISSIPATED AT 9 PM THIS EVENING...WITH ONLY A
FEW SHOWERS NORTH OF STERLING CITY. WITH LOSS OF HEATING...DO NOT
EXPECT REGENERATION DESPITE A WEAK SURFACE TROUGH ACROSS THE
REGION. LOW IN THE MID 70S LOOK GOOD.
04
PREV DISCUSSION... /ISSUED 632 PM CDT WED JUL 31 2013/
DISCUSSION...
LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. SEE AVIATION BELOW FOR DETAILS.
AVIATION...
/THIS AFTERNOON AND EARLY EVENING/
.ISOLATED THUNDERSTORMS WITH POSSIBLE DOWNBURSTS...
A SURFACE BOUNDARY EXTENDING ALONG OR NEAR INTERSTATE 20 WILL
CONTINUE TO BE A FOCUS FOR SHOWERS AND THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. WITH LITTLE IF ANY UPPER-LEVEL
SUPPORT...THUNDERSTORMS WILL BE SHORT LIVED. THE FREEZING LEVEL IS
AROUND FOURTEEN THOUSAND FEET ABOVE GROUND LEVEL. THUS...THE HAIL
THREAT IS VERY LOW. HOWEVER...MODEL FORECAST SOUNDING AT SEVERAL
LOCATIONS ACROSS WEST CENTRAL TEXAS INDICATE THE POTENTIAL FOR
DOWNBURST WINDS. THUS...I BELIEVE THAT IS THE PRIMARY THREAT THIS
AFTERNOON AND EVENING. WATCH FOR THUNDERSTORMS TO DISSIPATE AROUND
SUNSET. GIVEN THE ISOLATED NATURE OF THUNDERSTORMS...I DECIDED NOT
TO INCLUDE ANY THUNDER IN ANY OF OUR TERMINALS.
HUBER
/OVERNIGHT AND TOMORROW/
.VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS...
MODELS INDICATE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION
FOR THE NEXT 24 HOURS. THEREFORE...EXPECT SURFACE WINDS TO BE
MAINLY LIGHT AND VARIABLE THROUGH TOMORROW AFTERNOON.
HUBER
PREV DISCUSSION... /ISSUED 346 PM CDT WED JUL 31 2013/
SHORT TERM...
A WEAK COLD FRONT WAS SITUATED ROUGHLY ALONG THE I-20 CORRIDOR THIS
AFTERNOON. THIS FRONT IS EXPECTED TO DROP A BIT FARTHER SOUTH INTO
NORTHERN PORTIONS OF THE CONCHO VALLEY AND HEARTLAND BEFORE STALLING
OUT TONIGHT. THE FRONT WILL BECOME MORE DIFFUSE ON THURSDAY AND
SHOULD WASH OUT ACROSS THE AREA BY AFTERNOON. AS OF 3 PM...ISOLATED
CONVECTION HAS FORMED JUST AHEAD OF THE FRONT OVER SOUTHERN PORTIONS
OF THE BIG COUNTRY. WILL KEEP ISOLATED CONVECTION IN THE FORECAST
THROUGH EARLY EVENING WITH ACTIVITY EXPECTED TO DISSIPATE AFTER
SUNSET WITH LOSS OF HEATING.
CONVECTION HAS ALSO DEVELOPED ACROSS THE HIGHER TERRAIN IN EASTERN
NEW MEXICO THIS AFTERNOON. LATEST NAM AND HRRR INDICATE THAT THIS
ACTIVITY MAY MAKE A RUN AT OUR WESTERN COUNTIES TOWARDS DAYBREAK
THURSDAY AS IT WEAKENS. NOT CONFIDENT THAT THIS WILL HAPPEN SO KEPT
THE FORECAST DRY OVERNIGHT. DRY AND HOT CONDITIONS CONTINUE THURSDAY
AFTERNOON WITH HIGHS 99 TO 102 AND HEAT INDICES 102 TO 105 DEGREES.
24
LONG TERM...
HOT AND DRY CONDITIONS WILL DOMINATE THE WEATHER ACROSS WEST CENTRAL
TEXAS FROM FRIDAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE
SURFACE HIGH THAT IS CURRENTLY CENTERED OVER NEW MEXICO WILL
REPOSITION ITSELF OVER TEXAS THROUGH AT LEAST THE NEXT 7 DAYS. THIS
WILL RESULT IN NEAR NIL RAIN CHANCES...WITH HIGH TEMPERATURES
RANGING FROM 98 TO 103...WHILE OVERNIGHT LOWS FALL INTO THE MID AND
UPPER 70S. VERY LITTLE RELIEF IN THE HOT AND DRY PATTERN IS EXPECTED
THROUGH THE NEXT 7 DAYS...AND POSSIBLY BEYOND...AS THE UPPER LEVEL
HIGH REMAINS PARKED OVER THE LONE STAR STATE.
DANIELS
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 76 100 75 101 75 / 5 5 0 0 0
SAN ANGELO 75 101 75 101 74 / 5 5 0 0 0
JUNCTION 75 99 73 99 72 / 5 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
24/DANIAELS/HUBER
Hazardous weather outlook, Jul 31, 2:50 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT WED JUL 31 2013
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
350 PM CDT WED JUL 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. THE MAIN THREAT WILL BE DEADLY LIGHTNING AND GUSTY
WINDS.
HEAT INDEX VALUES WILL REACH 103 TO 105 DEGREES ACROSS PARTS OF
THE BIG COUNTRY AND NORTHERN HEARTLAND AREAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT INDEX VALUES WILL REACH 103 TO 105 DEGREES ACROSS PARTS OF
THE BIG COUNTRY AND NORTHERN HEARTLAND AREAS AGAIN THURSDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24
Drought, Taylor
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the northern half of Taylor County was in a severe drought.
Drought, Callahan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated a small section across northern Callahan County was in a severe drought.
Drought, Fisher
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the northeastern two-thirds of Fisher County was in a severe drought.
Drought, Jones
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated all of Jones County was in a severe drought, while a small portion of the county in the northeast showed extreme drought.
Drought, Shackelford
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of Shackelford County was in an extreme drought.
Drought, Throckmorton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of Throckmorton County was in a severe drought.
Drought, Haskell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of Haskell County was in a severe drought.
Drought, McCulloch
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of McCulloch County was in a severe drought.
Drought, San Saba
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of San Saba County was in a severe drought.
Drought, Mason
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated all of Mason County was in a severe drought.
Drought, Kimble
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated all of Kimble County was in a severe drought.
Drought, Menard
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated all of Menard County was in a severe drought.
Drought, Schleicher
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of the southeast part of Schleicher County was in an extreme drought.
Drought, Sutton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of the Sutton County was in a severe drought, while a small area of extreme drought extended across the eastern part of the county.
Drought, Crockett
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the southeast third of Crockett County was in a severe drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475129, 475131, 475132, 475133, 475134, 475136, 475138, 475139, 475140, 475142, 475143, 475144, 475145, 475147, 475148.